MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFPS60
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the device would not inflate properly, the tube will not inflate the balloon all the way round.Patient coughed some spitting and sats dropping fell on device, and device was removed.There was patient involvement, but no patient harm or adverse event.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was not returned for evaluation.Two photographs were provided for evaluation.As per photos provided by the customer, it was identified that the cuff did not inflate completely and a part of it remains stuck to the tube.The cuff issue was confirmed.As per instructions for use 10018859-001 section set up and use ¿attach a syringe to the pilot balloon and slowly inflate the cuff with 5ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft¿.The customer did not specify if they followed the instructions.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.Capa-000862 was opened on january 5th, 2022, to address root cause investigation for bivona silicone cuffed products do not inflate symmetrically, do not maintain inflation.Capa is currently in investigation phase.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19752273
Report Number3012307300-2024-06176
Device Sequence Number15739541
Product Code JOH
UDI-Device Identifier10351688518583
UDI-Public(01)10351688518583(17)270814(10)4319265-ENG
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number67PFPS60
Device Lot Number4319265-ENG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale